MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC I; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC I; INTRAOCULAR LENS
Lot Number 172529
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 03/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A visual inspection was carried out using the stereoscopic microscope set to x 10 magnification.The lens was cut in half with both haptics intact.The lens was hydrated to facilitate further inspection.Some white particles were seen on the lens; the lens was cleaned with a swab and these particles were removed.The lens carried some punctured marks in the optic, probably because of handling.The cross-sectional inspection of the two halves of the lens were jagged and appeared to be cut to facilitate lens removal.No other defects were noted.A full audit of all batch documentation relating to the production of the lens was performed.The audit concluded that all procedures in manufacturing and packaging of the lenses had been conducted correctly.Batch reconciliation was 100.0%.Additionally, lenstec has not received any other complaints from this batch.After having carried out a detailed investigation of the lens in question, lenstec can confirm that all procedures in the manufacturing and packaging of the lens were conducted correctly.Lenstec is unable to determine what deposits were seen by the doctor as the lens only carried white particles which resulted from the solution drying on the lens.These particles were easily removed.Lenstec has procedures in place to ensure that only devices which met our final clean and inspection criteria would be shipped to our customers and any contaminated lenses would not have met our criteria.The jagged breaks on the lens appeared to be cuts to facilitate lens removal.[(b)(4)].
 
Event or Problem Description
Lenstec inc received an email stating that "one month post op, the doctor saw "deposits" on the posterior side of the lens.Could only be visualized at slit lamp.We performed an iol exchange.This lens- looks clear now is available to come back" the incision was not enlarged to remove the iol and there was no patient injury".

Brand Name
SOFTEC I
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church, BB170 92
BB  BB17092
MDR Report Key7512628
Report Number9613160-2018-00022
Device Sequence Number218002
Product Code HQL
UDI-Device Identifier00844369029384
UDI-Public00844369029384
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/04/2022
Device Lot Number172529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2018
Initial Report FDA Received Date05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1